MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2.5-6-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report of an axium coil detachment failure.It was reported that the coil could not be detached.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The physician attempted to detach the coil with the instant detacher more than five times.The physician tried to detach with another instant detacher more than five times.There was a manual attempt at detachment via hypotube one time.Ancillary devices include a sl-10 microcatheter.
Event or Problem Description
Additional information received reported no symptoms.There were no issues encountered prior to the non-detachment.There was no pus hwire¿damage observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis: equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), in-house instant detacher (model: id-1-5 lot: 9443624) as found condition- the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.No other accessories were returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method at these locations.The distal 16.5cm of the axium prime pusher was found kinked.The shield coil was found undamaged.The axium prime implant coil was found still attached to the pusher.The implant coil was found damaged within the introducer sheath.No damages or irregularities were found with the introducer sheath.Testing/analysis ¿ an in-house instant detacher was used for detachment testing, which failed to detach the implant coil.A manual method was then used by breaking the hypotube at the break indicator, which also failed to detach the implant.The ptfe shrink tubing was then removed distal to the distal-most kink and the release wire was retracted, pulling the coin out of the lumen stop, detaching the implant coil with no issues and no resistance.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The cause of the non-detachment was found to be the kinking found on the pusher.When the release wire distal to the kinks was retracted, the implant coil successfully detached.The instant detacher used in the event was not returned for analysis.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.The pusher was found kinked, and the implant coil was found damaged.It is possible these damages occurred due to advancing the device against resistance.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.